MAUDE Adverse Event Report: HOLOGIC, INC ATEC SAPPHIRE25; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC SAPPHIRE25; INSTRUMENT, BIOPSY
Model Number ATEC SAPPHIRE25
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the device at the time of this report.A follow-up report will follow with the information from the dhr.
 
Event or Problem Description
It was reported by the user that pre procedure set up testing was successfully completed on an atec sapphire25 breast biopsy system on (b)(6) 2026.However, the user reports that once the procedure was started, they were only able to obtain two samples before the "retest" indicator light on the atec console came on.It is reported that the user site removed the needle from the patient; however, the initial samples were inadequate, and a repeat procedure has been scheduled.Injury mdr submitted due to the need for a repeat procedure on the patient.

Brand Name
ATEC SAPPHIRE25
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key25148137
Report Number1222780-2026-00230
Device Sequence Number9351295
Product Code KNW
UDI-Device Identifier15420045504288
UDI-Public15420045504288
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC SAPPHIRE25
Device Catalogue NumberATEC SAPPHIRE25
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown